HNO

, Volume 52, Issue 10, pp 886–890

Durch ACE-Hemmer induziertes Angioödem des Kopf-Hals-Bereichs

Eine Frage der Zeit?
Originalie

Zusammenfassung

Hintergrund

Angioödeme des Kopf-Hals-Bereichs sind potenziell lebensbedrohlich und können als Nebenwirkung unter einer Therapie mit Angiotensin-Converting-Enzyme-Hemmern (ACEH) auftreten. Der zeitliche Abstand zur Ersteinnahme sowie mögliche Kofaktoren und Laborveränderungen sind bislang kaum untersucht worden.

Patienten und Methoden

21 Patienten mit einem Angioödem unter ACEH wurden 11 Patienten mit gleicher Symptomatik, aber ohne ACEH gegenübergestellt und retrospektiv ausgewertet nach: 1.) Dauer der ACEH-Medikation, 2.) Grund- und Begleiterkrankungen, 3.) Allergieanamnese, 4.) Komedikation, 5.) Laborveränderungen, 6.) Behandlungserfolg und 7.) Auftreten von Rezidivereignissen.

Ergebnisse

Die Zeit zwischen Beginn der ACEH-Behandlung und Auftreten eines Angioödems betrug durchschnittlich mehr als 2 Jahre. Die Werte für die Akute-Phase-Proteine C-reaktives Protein (CRP) und Fibrinogen zeigten sich in der ACEH-Gruppe im Vergleich zur Kontrollgruppe signifikant erhöht.

Fazit

In jedem Fall muss beim Angioödem im Kopf-Hals-Bereich an die Nebenwirkung eines ACEH gedacht werden, auch wenn dieser bereits seit mehreren Monaten oder sogar Jahren eingenommen wird.

Schlüsselwörter

ACE-Hemmer Angioödem Akute-Phase-Proteine 

ACE inhibitor-induced angioedema in the head and neck region

A matter of time?

Abstract

Background

Angioedema in the head and neck region is potentially life-threatening and may occur as a side effect of inhibitors of the angiotensin-converting-enzyme (ACEI). So far, little is known about the time between the first application of ACEI and the occurrence of angioedema, or of possible cofactors and laboratory changes.

Material and methods

A total of 21 patients with angioedema during the course of ACEI treatment were compared to 11 patients with angioedema of unknown cause. These were retrospectively analysed for the following criteria: (1) duration of ACEI medication, (2) leading and concomitant diseases, (3) history of allergies, (4) co-medication, (5) laboratory changes, (6) treatment success, and (7) manifestation of recurrent episodes.

Results

The mean intervall between the initiation of ACEI therapy and the first occurrence of angioedema exceeded 2 years. Values for the acute phase proteins C-reactive protein (CRP) and fibrinogen were significantly increased in the ACEI group compared to the control group.

Conclusions

In any case of angioedema in the head and neck region, a side effect of ACEI must be taken into consideration even if the medication has been taken for months or years.

Keywords

ACE-inhibitors Angioedema Acute phase proteins 

Literatur

  1. 1.
    Adam A, Cugno M, Molinaro G, Perez M, Lepage Y, Agostoni A (2002) Aminopeptidase P in individuals with a history of angiooedema on ACE inhibitors. Lancet 359: 2088–2089CrossRefPubMedGoogle Scholar
  2. 2.
    Alderman CP (1996) Adverse effects of the angiotensin-converting enzyme inhibitors. Ann Pharmacother 30: 55–61PubMedGoogle Scholar
  3. 3.
    Bork K (1997) Rezidivierende Angioödeme durch C1-Inhibitor-Mangel: Erstickungsrisiko. Dtsch Ärztebl 94: A-726–737Google Scholar
  4. 4.
    Braun-Falco O, Plewig G, Wolf HH (2000) Urticaria, angioedema, anaphylaxis. In: Braun-Falco O, Plewig G, Wolf HH (eds) Dermatology. Springer, Berlin Heidelberg New York Tokio, pp 431–456Google Scholar
  5. 5.
    Brown NJ, Snowden M, Griffin MR (1997) Recurrent angiotensin-converting enzyme inhibitor-associated angioedema. JAMA 278: 232–233CrossRefPubMedGoogle Scholar
  6. 6.
    Brown NJ, Vaughan DE (1998) Angiotensin-converting enzyme inhibitors. Circulation 97: 1411–1420PubMedGoogle Scholar
  7. 7.
    Chiu AG, Krowiak EJ, Deeb ZE (2001) Angioedema associated with Angiotensin II receptor antagonists: Challenging our knowledge of angioedeme and its etiology. Laryngoscope 111: 1729–1731CrossRefPubMedGoogle Scholar
  8. 8.
    Decarie A, Adam A, Couture R (1996) Effects of captopril and icatibant on bradykinin (BK) and des [Arg9] BK in carrageenan-induced edema. Peptides 17: 1009–1015PubMedGoogle Scholar
  9. 9.
    Howes LG, Tran D (2002) Can angiotensin receptor antagonists be used safely in patients with previous ACE inhibitor-induced angioedema ? Drug Saf 25: 73–76PubMedGoogle Scholar
  10. 10.
    Israili ZH, Hall WD (1992) Cough and angioneurotic edema associated with angiotensin-converting enzyme inhibitor therapy. A review of the literature and pathophysiology. Ann Intern Med 117: 234–242PubMedGoogle Scholar
  11. 11.
    Kojda G (2002) Pharmaka zur Behandlung der Herzinsuffizienz. In: Kojda G, Hafner D, Behne M, Wilhelm M (Hrsg) Pharmakologie Toxikologie Systematisch. Uni-Med AG, Bremen London Boston, S 498–516 und 540–551Google Scholar
  12. 12.
    Lefebvre J, Murphey LJ, Hartert TV, Shan RJ, Simmons WH, Brown NJ (2002) Dipeptidyl peptidase IV activity in patients with ACE-inhibitor-associated angioedema. Hypertension 39: 460–464CrossRefPubMedGoogle Scholar
  13. 13.
    Leuwer A, Krause J (1998) ACE-Hemmer-induziertes Angioödem. Die häufigste Ursache eines oropharyngealen Ödems. HNO 46: 56–59CrossRefPubMedGoogle Scholar
  14. 14.
    Maier C (1995) Life-threatening postoperative angioedema following treatment with an angiotensin converting enzyme inhibitor. Anästhesist 44: 875–879Google Scholar
  15. 15.
    Molinaro G, Adam A, Lepage Y, Hammerschmidt D, Koenigbauer U, Eastland T (2002) Hypotensive reaction during staphylococcal protein A column therapy in a patient with anomalous degradation of bradykinin and Des-Arg9-bradykinin after contact activation. Transfusion 42: 1458–1465CrossRefPubMedGoogle Scholar
  16. 16.
    Molinaro G, Cugno M, Perez M et al. (2002) Angiotensin-converting enzyme inhibitor-associated angioedema is characterized by a slower degradation of des-arginine9-bradykinin. Pharmacology 303: 232–237CrossRefGoogle Scholar
  17. 17.
    Nussberger J, Cugno M, Cicardi M (2002) Bradykinin-mediated angioedema. N Engl J Med 347: 621–622CrossRefPubMedGoogle Scholar
  18. 18.
    Oales JA Brown NJ (2001) Antihypertensive agents and the drug therapy of hypertension. In: Hardman JG, Lee EL Goodmann AG (eds) Goodmann & Gilman’s The pharmacological basis of therapeutics. McGrawHill, New York, pp 871–900Google Scholar
  19. 19.
    Pek F (1991) Lebensbedrohliche Nebenwirkung von Captopril. HNO 39: 410PubMedGoogle Scholar
  20. 20.
    Schuster C, Reinhard WH, Hartmann K, Kuhn M (1999) Angioedema induced by ACE inhibitors and angiotensin-II-receptor antagonists: analysis of 98 cases. Schweiz Med Wochenschr 129: 362–369PubMedGoogle Scholar
  21. 21.
    Waldfahrer F, Leuwer A, Krause J, Iro H (1995) Schweres oropharyngeales Angioödem durch ACE-Hemmer. Eine Fallbeobachtung. HNO 43: 35–38PubMedGoogle Scholar
  22. 22.
    Warner NJ, Rush JE, Keegan ME (1989) Tolerability of enalapril in congestive heart failure. Am J Cardiol 63: 33–37Google Scholar
  23. 23.
    Yusuf S, Sleight P, Pogue J, Bosch J, Davies R, Dagenies G (2000) Effects of an angiotensin-converting-enzyme inhibitor, ramipril, on cardiovascular events in high-risk patients. The Heart Outcomes Prevention Evaluation Study Investigators. N Engl J Med 342: 145–153PubMedGoogle Scholar
  24. 24.
    Zech J, Tasman, Maier H (1990) Angioneurotisches Ödem der Zunge, induziert durch die Einnahme von ACE-Hemmern. HNO 38: 143–144PubMedGoogle Scholar

Copyright information

© Springer-Verlag 2004

Authors and Affiliations

  1. 1.Hals-Nasen-Ohren-Klinik Universitätsklinikum Düsseldorf
  2. 2.Institut für Pharmakologie und Klinische Pharmakologie Universitätsklinikum Düsseldorf
  3. 3.Hals-Nasen-Ohren-KlinikUniversitätsklinikum DüsseldorfDüsseldorf

Personalised recommendations